Alert archive / Oklahoma / Tornado Warnings in 2023

Tornado Warning 1, NWS Tulsa, OK

January 2, 2023Haskell County, McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jan 2, 2023, 5:31 PM CST for Haskell County, McIntosh County, Pittsburg County, Oklahoma. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2023, 5:31 PM CST (23:31 UTC)
Expired
Jan 2, 2023, 6:15 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Haskell County, OK, McIntosh County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 5:49 PM CSTHAIL 14 Ssw Onapa, OK
Jan 2, 5:55 PM CSTHAIL 1.58 W Warner, OKSOCIAL MEDIA REPORT OF HALF DOLLAR TO PING PONG BALL WEST OF WARNER.
Jan 2, 5:56 PM CSTTORNADO8 Ese Onapa, OKTHIS TORNADO DEVELOPED SOUTHWEST OF TEXANNA, AND MOVED NORTHEAST TOWARD DUCHESS LANDING. OUTBUILDINGS WERE DESTROYED, THE ROOFS OF HOMES WERE DAMAGED, AND TREES WERE UPROOTED ALONG THE 8.6 MILE-LONG PATH.
Jan 2, 6:06 PM CSTHAIL 0.885 E Rentiesville, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 3:34 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WFUS54 KTSA 022331
TORTSA
OKC061-091-121-030015-
/O.NEW.KTSA.TO.W.0001.230102T2331Z-230103T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
531 PM CST Mon Jan 2 2023

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  West central Haskell County in southeastern Oklahoma...
  Eastern McIntosh County in southeastern Oklahoma...
  North central Pittsburg County in southeastern Oklahoma...

* Until 615 PM CST.
    
* At 530 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Canadian, moving northeast at 45 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Eufaula...                        Checotah...
  Crowder...                        Canadian...
  Indianola...                      Rentiesville...
  Stidham...                        Arrowhead State Park...
  Lake Eufaula State Park...        Vivian...
  Onapa...                          

This includes Interstate 40 in Oklahoma between mile markers 257 and
273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3503 9572 3513 9585 3555 9561 3555 9535
      3529 9535
TIME...MOT...LOC 2330Z 219DEG 40KT 3517 9568 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

69
3 follow-up statements
070 
WWUS54 KTSA 022342
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
542 PM CST Mon Jan 2 2023

OKC061-091-121-030015-
/O.CON.KTSA.TO.W.0001.000000T0000Z-230103T0015Z/
Haskell OK-McIntosh OK-Pittsburg OK-
542 PM CST Mon Jan 2 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR WEST
CENTRAL HASKELL...EASTERN MCINTOSH AND NORTH CENTRAL PITTSBURG
COUNTIES...
    
At 542 PM CST, a severe thunderstorm capable of producing a tornado
was located over Eufaula, moving northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Lake Eufaula State Park...
Vivian...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 257 and
273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3515 9556 3524 9576 3555 9561 3555 9535
      3529 9535
TIME...MOT...LOC 2342Z 215DEG 44KT 3530 9558 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

69
639 
WWUS54 KTSA 022357
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
557 PM CST Mon Jan 2 2023

OKC061-121-030006-
/O.CAN.KTSA.TO.W.0001.000000T0000Z-230103T0015Z/
Haskell OK-Pittsburg OK-
557 PM CST Mon Jan 2 2023

...THE TORNADO WARNING FOR WEST CENTRAL HASKELL AND NORTH CENTRAL
PITTSBURG COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.

LAT...LON 3555 9561 3555 9535 3535 9535 3531 9543
      3530 9547 3530 9550 3528 9552 3526 9559
      3533 9566
TIME...MOT...LOC 2356Z 223DEG 38KT 3537 9544 

$$

OKC091-030015-
/O.CON.KTSA.TO.W.0001.000000T0000Z-230103T0015Z/
McIntosh OK-
557 PM CST Mon Jan 2 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN MCINTOSH COUNTY...
    
At 556 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Checotah, moving northeast at 45
mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Lake Eufaula State Park...
Onapa...                          

This includes Interstate 40 in Oklahoma between mile markers 259 and
273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3555 9561 3555 9535 3535 9535 3531 9543
      3530 9547 3530 9550 3528 9552 3526 9559
      3533 9566
TIME...MOT...LOC 2356Z 223DEG 38KT 3537 9544 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

69
159 
WWUS54 KTSA 030015
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
615 PM CST Mon Jan 2 2023

OKC091-030025-
/O.EXP.KTSA.TO.W.0001.000000T0000Z-230103T0015Z/
McIntosh OK-
615 PM CST Mon Jan 2 2023

...THE TORNADO WARNING FOR NORTHEASTERN MCINTOSH COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.

LAT...LON 3555 9561 3555 9535 3535 9535 3531 9543
      3530 9547 3530 9550 3528 9552 3526 9559
      3533 9566
TIME...MOT...LOC 0015Z 219DEG 40KT 3552 9529 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jan 2, 5:22 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 2, 5:22 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
522 PM CST Mon Jan 2 2023

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 229 PM CST Mon Jan 2 2023

Showers and thunderstorms, some severe, will be ending from west
to east later this evening into the early overnight hours. While
some hail may be possible initially, damaging winds and a few
tornadoes will be the main severe weather threats, with the
greatest chance for a strong tornado or two from southeast
Oklahoma into western Arkansas this evening. A Pacific cold front
will sweep across the area overnight, but low temperatures will
still be well above the seasonal averages.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 229 PM CST Mon Jan 2 2023

Mainly quiet weather is expected for the rest of the forecast
period. Temperatures will fall back closer to normal by Wednesday
and Thursday before warming again Friday. An upper level
disturbance will bring a chance for a few showers Friday night
and Saturday, and will also help push a cold front through the
area. Near normal temperatures will follow this front over the
weekend, with a warming trend beginning again by early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 519 PM CST Mon Jan 2 2023

Main concern for flight operations in the near term will be strong
to severe thunderstorms currently developing over eastern OK,
which will build into western AR over the next few hours. In
general most locations will see periods of MVFR ceilings to start,
with IFR conditions likely and gusty sfc winds 30-40 knots
possible with any direct impact of t-storms. LLWS will be common
across the area overnight as a low level jet strengthens. Storms
will shift east of OK sites by about 04z, and east of AR sties by
around 06z with VFR conditions prevailing, however low ceilings
may develop back into KBVO tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  57  32  51 /  70   0   0   0
FSM   52  65  37  54 / 100   0   0   0
MLC   48  62  34  53 /  70   0   0   0
BVO   43  55  29  50 /  70   0   0   0
FYV   49  60  31  48 /  90   0   0   0
BYV   50  61  33  48 /  90   0   0   0
MKO   48  60  33  51 /  80   0   0   0
MIO   48  55  31  47 / 100   0   0   0
F10   46  60  32  52 /  60   0   0   0
HHW   49  65  37  55 /  70  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...14
Hazardous weather outlook, Jan 2, 5:16 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CST Mon Jan 2 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CST Mon Jan 2 2023

...SEVERE STORMS LIKELY THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Mainly Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong to severe thunderstorms will continue to increase in
coverage and intensity early this evening, especially to the east
of Highway 75. All severe hazards will be possible through early
evening, with the hail threat diminishing after that time.
Damaging winds and a few tornadoes will then become the dominant
severe weather threats, with a strong tornado or two possible,
especially across southeast Oklahoma into western Arkansas.
Locally heavy rainfall may result in localized flooding issues.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Quieter weather will set in for the rest of the week with
temperatures falling back closer to the seasonal averages.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 2, 1:55 PM CST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
155 PM CST Mon Jan 2 2023

ARZ019-020-029-022045-
Sebastian AR-Franklin AR-Crawford AR-
155 PM CST Mon Jan 2 2023

...A strong thunderstorm will impact portions of Franklin,
southeastern Crawford and eastern Sebastian Counties through 245 PM
CST...

At 155 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
north of Branch, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Ozark...                          Charleston...
Greenwood...                      Lavaca...
Mulberry...                       Mansfield...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Cass...                           Bloomer...
Washburn...                       Burnville...
Fort Chaffee...                   Caulksville...
Jethro...                         Crossroads...
Dayton...                         Milltown...

This includes Interstate 40 in Arkansas between mile markers 24 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3507 9423 3497 9424
      3534 9423 3577 9379 3577 9370
TIME...MOT...LOC 1955Z 222DEG 36KT 3538 9397

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jan 2, 3:51 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 PM CST Mon Jan 2 2023

OKZ054-059-022230-
Osage OK-Pawnee OK-
351 PM CST Mon Jan 2 2023

...A strong thunderstorm will impact portions of northwestern Osage
and northwestern Pawnee Counties through 430 PM CST...

At 351 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
west of Fairfax, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Grainola...                       Foraker...
Pearsonia...                      Eastern Kaw Lake...
Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Oklahoma.

&&

LAT...LON 3700 9632 3641 9667 3648 9694 3655 9692
      3655 9690 3657 9689 3659 9691 3675 9687
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2151Z 205DEG 51KT 3655 9678

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Jan 2, 4:29 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CST Mon Jan 2 2023

OKZ066-070-071-073-022315-
Pittsburg OK-Muskogee OK-Okmulgee OK-McIntosh OK-
429 PM CST Mon Jan 2 2023

...A strong thunderstorm will impact portions of McIntosh,
northwestern Pittsburg, southeastern Okmulgee and west central
Muskogee Counties through 515 PM CST...

At 429 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
west of Indianola, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Eufaula...
Checotah...                       Crowder...
Oktaha...                         Boynton...
Canadian...                       Indianola...
Council Hill...                   Hanna...
Rentiesville...                   Hoffman...
Stidham...                        Raiford...
Vivian...                         Lake Eufaula State Park...
Wainwright...                     Summit...
Hitchita...                       Vernon...

This includes Interstate 40 in Oklahoma between mile markers 243 and
268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Oklahoma.

&&

LAT...LON 3512 9602 3512 9601 3513 9601 3515 9600
      3515 9598 3520 9599 3570 9578 3571 9529
      3502 9572
TIME...MOT...LOC 2229Z 205DEG 49KT 3515 9583

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jan 2, 4:34 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CST Mon Jan 2 2023

OKZ060>062-067-022315-
Tulsa OK-Rogers OK-Mayes OK-Wagoner OK-
434 PM CST Mon Jan 2 2023

...A strong thunderstorm will impact portions of Rogers, northwestern
Mayes, northwestern Wagoner and east central Tulsa Counties through
515 PM CST...

At 434 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Broken Arrow, moving northeast at 65 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Coweta...
Catoosa...                        Verdigris...
Chelsea...                        Foyil...
Taiwah...                         Tiawah...
Oneta...                          Bushyhead...

This includes Interstate 44 between mile markers 231 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Oklahoma.

&&

LAT...LON 3660 9536 3658 9533 3651 9533 3651 9529
      3595 9570 3603 9590 3660 9562
TIME...MOT...LOC 2234Z 204DEG 57KT 3607 9576

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 2, 4:38 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CST MON JAN 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             1 NNE BROKEN ARROW      36.06N 95.78W
01/02/2023  E0.75 INCH       TULSA              OK   EMERGENCY MNGR

            DIME HAIL REPORTED BY EMERGENCY MANAGER IN
            CENTRAL BA.

&&

JDS
Special weather statement, Jan 2, 4:54 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CST Mon Jan 2 2023

OKZ073-022330-
Pittsburg OK-
454 PM CST Mon Jan 2 2023

...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 530 PM CST...

At 454 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Haywood, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Mcalester...                      Kiowa...
Savanna...                        Ashland...
Mcalester Regional Airport...     Haywood...
Scipio...                         Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.

&&

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3511 9599 3502 9571 3468 9589
      3468 9609
TIME...MOT...LOC 2254Z 209DEG 32KT 3486 9602

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:38 PM CSTAreal Flood AdvisoryTSALeFlore, Pushmataha3 hr
Jan 2, 3:51 PM CSTSpecial Weather StatementTSAOsage39 min
Jan 2, 4:29 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee46 min
Jan 2, 4:34 PM CSTSpecial Weather StatementTSARogers41 min
Jan 2, 4:54 PM CSTSpecial Weather StatementTSAPittsburg36 min
Jan 2, 5:04 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg56 min
Jan 2, 5:05 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Wagoner40 min
Jan 2, 5:29 PM CSTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Jan 2, 5:31 PM CSTTornado WarningTSACraig, Delaware, Mayes44 min
Jan 2, 5:36 PM CSTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner39 min
Jan 2, 5:56 PM CSTSpecial Weather StatementTSAMayes34 min

Nearby

Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.